Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 17, 2007, 1:34 PM CDT for Lubbock County, Texas. It was in force for 26 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2007, 1:34 PM CDT (18:34 UTC)
- Expired
- Apr 17, 2007, 2:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 6 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 1:40 PM CDT | HAIL 1 | Lubbock, TX | PENNY TO QUARTER SIZE HAIL COVERED THE GROUND IN SOUTHWEST LUBBOCK. MULTIPLE REPORTS. EVENT DURATION 140-150PM. |
| Apr 17, 1:40 PM CDT | TORNADO | 2 Wnw Slaton, TX | A TORNADO WAS PHOTOGRAPHED IN OPEN FIELDS BY A LOCAL BROADCAST MEDIA AFFILIATE. EVENT DURATION 140-150PM. |
| Apr 17, 1:44 PM CDT | HAIL 1.5 | Idalou, TX | IDALOU FD REPORTED PING-PONG SIZE HAIL |
| Apr 17, 2:00 PM CDT | TORNADO | Lubbock, TX | MULTIPLE REPORTS OF A TORNADO NEAR UNIVERSITY AND KENT...AND NEAR U.S. HIGHWAY 84 AND QUAKER IN LUBBOCK. A WALL PANEL WAS BLOWN OFF OF A LARGE MEDAL BUILDING AND TREE LIMBS WERE BROKEN. EVENT DURATION 200-203PM. |
| Apr 17, 2:00 PM CDT | TORNADO | Lubbock, TX | LANDSPOUT TORNADO RESULTING IN SMALL TREE LIMBS DOWN AT N. UNIVERSITY AND KENT |
| Apr 17, 2:03 PM CDT | TORNADO | 3 Ese Lubbock Int. Airp, TX | TEXAS DEPARTMENT OF PUBLIC SAFETY REPORTED A 50 YARD WIDE TORNADO IN OPEN FIELDS JUST SOUTH OF THE INTERSECTION OF U.S. HIGHWAY 62/82 AND FARM TO MARKET ROAD 1729. NO DAMAGE REPORTED. EVENT DURATION 203-204PM. |
| Apr 17, 2:03 PM CDT | TORNADO | Lubbock, TX | DPS REPORTED LANDSPOUT TORNADO 2 MILES SOUTH OF 62/82...SE OF LUBBOCK AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -174 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 171835 TORLUB TXC303-171900- /O.NEW.KLUB.TO.W.0019.070417T1834Z-070417T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 134 PM CDT TUE APR 17 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... LUBBOCK COUNTY IN NORTHWEST TEXAS. * UNTIL 200 PM CDT * AT 131 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 MILES SOUTHEAST OF ANTON...OR IN THE VICINITY OF ROUNDUP AND SHALLOWATER. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG HIGHWAY 84 NEAR SHALLOWATER. BRIEF TORNADOES ARE LIKELY. THIS STORM IS MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WOLFFORTH... SLATON...SHALLOWATER...REESE CENTER...RANSOM CANYON...SLIDE... WOODROW...LUBBOCK SOUTH PLAINS MALL...LUBBOCK INT. AIRPORT... LUBBOCK...DOWNTOWN LUBBOCK...TEXAS TECH UNIV. AND IDALOU. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3383 10207 3340 10207 3340 10158 3381 10162 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 17, 4:01 AM CDT, 9 hours 33 minutes earlier.
Area forecast discussion, Apr 17, 4:01 AM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 401 AM CDT TUE APR 17 2007 .SHORT TERM... WARM ADVECTION IS CURRENTLY UNDERWAY ACROSS WEST TEXAS AS THE UPPER LOW LOCATED OVER SOUTHEASTERN ARIZONA MOVES THIS WAY. MOISTURE RETURN HAS BEEN OCCURRING BUT HAVE ONLY SEEN DEWPOINTS AT A FEW LOCATIONS JUST BARELY MAKE IT OVER 50. LIFT WILL INCREASE OVER THE AREA THROUGH THE DAY AS THE UPPER LOW PASSES ACROSS THE NORTHERN PERMIAN BASIN. BEST LIFT WILL BE ACROSS THE NORTHEASTERN SIDE OF THE LOW BRINGING THE BEST CHANCES FOR RAIN ACROSS AN AREA ALONG AND NORTH OF A GUTHRIE TO FLOYDADA TO TULIA LINE THROUGH THE DAY. SHOWERS WITH A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MORNING THEN A BETTER CHANCE OF ALL THUNDER THROUGH THE AFTERNOON AS THE COLD CORE OF THE LOW PASSES OVERHEAD AND INCREASES LAPSE RATES. WILL LEAVE THE MENTION OF SEVERE FROM THE FORECAST FOR NOW SINCE IT APPEARS WE WILL NOT SEE MUCH IN THE WAY OF HEATING. HOWEVER CANT COMPLETELY RULE OUT A STORM OR TWO THAT COULD PRODUCE SOME MARGINAL SIZE HAIL AS THE BEST SHEAR AND STEEPER LAPSE RATES PASS OVERHEAD THIS AFTERNOON. WILL PLACE THIS ISOLATED CHANCE IN THE HWO. OTHERWISE HIGH TEMPERATURES WILL BE COOLER UNDER THE CLOUD COVER AND AREAS OF RAINFALL. THIS WILL KEEP MOST AREAS IN THE 60S FOR HIGHS. WARMEST AREAS SHOULD BE ACROSS THE SOUTHWESTERN CWA WERE THEY COULD SEE A BIT MORE SUN AND A BRIEF PERIOD OF DOWNSLOPING WINDS. TEMPERATURES WILL LIKELY FALL TO NEAR THE DEWPOINT TONIGHT WITH SOME FOG POSSIBLE WHERE THE HEAVIEST RAINFALL OCCURS TODAY. ISENTROPIC DOWNGLIDE AND A WEAK DOWNSLOPING SURFACE WIND WILL BE THE LIMITING FACTORS SO WILL KEEP THE FOG PATCHY IN NATURE. .LONG TERM... THE AFOREMENTIONED UPPER LOW WILL BE WELL TO THE EAST BY WEDNESDAY MORNING...WITH A SHORTWAVE RIDGE QUICKLY BUILDING OVERHEAD IN ITS WAKE. THIS WILL ALLOW TEMPERATURES TO RECOVER TO NEAR SEASONAL LEVELS. THEN WEST TO SOUTHWEST UPPER-LEVEL FLOW WILL ENSUE OVERHEAD AS NEXT UPPER-LEVEL TROUGH EMERGES ACROSS THE NORTHERN HIGH PLAINS THURSDAY. THE WESTERLY FLOW WILL INDUCE A SURFACE TROUGH...PROMOTING BREEZY SOUTHERLY WINDS THAT WILL BEGIN TO DRAW MOISTURE BACK INTO WEST TEXAS. A DRYLINE WILL OSCILLATE ACROSS THE AREA TO CLOSE OUT THE WORK WEEK AND BEGIN THE WEEKEND. ALTHOUGH THE DRYLINE COULD POP AN ISOLATED STORM ANY AFTERNOON ...UPPER- LEVEL SUPPORT DOES NOT REALLY INCREASE UNTIL SATURDAY. THUS...HAVE LEFT POPS BELOW MENTIONABLE LEVELS UNTIL SATURDAY WHEN AN APPROACHING TROUGH WILL PROVIDE GREATER FORCING. THERE IS STILL SOME VARIABILITY ON THE EXACT PATH OF THE SATURDAY STORM...BUT MODELS GENERALLY SUPPORT THE TROUGH PASSING TO THE NORTH OF THE CWFA...WITH TIGHT HEIGHT GRADIENT MOVING THROUGH...MEANING A WIND POTENTIAL...INCREASED FIRE WEATHER CONCERNS WEST OF THE DRYLINE AND POSSIBLE STRONG/SEVERE STORMS ALONG AND EAST OF THE DRYLINE. WILL MENTION VARIOUS POSSIBLE HAZARDS IN THE HWO. TEMPERATURE WILL REMAIN AT OR ABOVE NORMAL TO CLOSE OUT THE WEEKEND AND BEGIN NEXT WEEK. THERE IS ANOTHER POTENTIAL STORM ON THE SCOPE FOR NEXT MONDAY/TUESDAY. HAVE NOT INSERTED MENTIONABLE POPS GIVEN UNCERTAINTIES AT DAY 7/8 TIME-FRAME...BUT IT IS ALSO SOMETHING TO WATCH. FIRE WEATHER... ELEVATED FIRE DANGER EXPECTED FOR SATURDAY...MAINLY OVER WESTERN SECTIONS OF THE SOUTH PLAINS AS VERY DRY AIR MOVES INTO THE AREA BEHIND A DRY LINE THAT IS EXPECTED TO DEVELOP NEAR THE NEW MEXICO BORDER AND MOVE EASTWARD DURING THE DAY. ALSO A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE CENTRAL ROCKIES AND PRODUCE WINDS AT THE 20 FOOT LEVEL IN THE 15 TO 25 MPH RANGE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 66 41 78 44 77 / 30 10 0 10 0 TULIA 62 42 73 44 79 / 60 10 0 10 10 PLAINVIEW 63 42 74 49 81 / 50 10 0 10 10 LEVELLAND 65 44 78 50 84 / 40 10 0 10 10 LUBBOCK 67 46 76 51 83 / 40 10 0 10 10 BROWNFIELD 71 46 78 48 85 / 30 10 0 10 10 CHILDRESS 62 45 74 50 81 / 90 20 0 10 10 SPUR 67 45 77 51 83 / 50 20 0 10 10 ASPERMONT 72 46 77 52 84 / 50 20 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/23
Hazardous weather outlook, Apr 17, 11:47 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1147 AM CDT TUE APR 17 2007 TXZ021>044-181700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1147 AM CDT TUE APR 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR LOCATIONS EAST OF THE CAPROCK THIS AFTERNOON. THE MAIN THREAT WILL BE LARGE HAIL. AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE NORTHERN PERMIAN BASIN THIS AFTERNOON. THE COMBINATION OF PARTIAL CLEARING... MODERATE AMOUNTS OF LOW LEVEL MOISTURE AND MID LEVEL COOLING ASSOCIATED WITH THE UPPER LOW WILL RESULT IN AN ATMOSPHERE CONDUCIVE TO THE DEVELOPMENT OF THUNDERSTORMS. AT THIS TIME IT APPEARS LOW TO MID LEVEL WIND SHEAR WILL NOT GENERALLY BE SUPPORTIVE OF SUPERCELL THUNDERSTORMS ACROSS THE FORECAST AREA. HOWEVER THE AMOUNT OF INSTABILITY AVAILABLE MAY SUPPORT STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HAIL UP TO THE SIZE OF NICKELS OR QUARTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A POTENT STORM SYSTEM WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE REGION SATURDAY. ADDITIONALLY...CRITICAL FIRE WEATHER WILL BE POSSIBLE WEST OF THE DRYLINE...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ALONG AND EAST OF THE DRYLINE SATURDAY AFTERNOON. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW WEDNESDAY THROUGH FRIDAY AND SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...LOCAL LAW ENFORCEMENT AGENCIES AND SPOTTERS ARE URGED TO RELAY ANY REPORTS OF HAIL TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Apr 17, 12:03 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1203 PM CDT TUE APR 17 2007 TXZ021>024-027>030-033>036-039>042-171815- PARMER TX-CASTRO TX-SWISHER TX-BRISCOE TX-FLOYD TX-HALE TX-BAILEY TX- LAMB TX-CROSBY TX-LUBBOCK TX-HOCKLEY TX-COCHRAN TX-GARZA TX-LYNN TX- TERRY TX-YOAKUM TX- 1203 PM CDT TUE APR 17 2007 ...A FEW FUNNEL CLOUDS MAY BE VISIBLE ACROSS THE SOUTH PLAINS...LOW ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE THIS AFTERNOON... AT 1150 AM CDT...THE NATIONAL WEATHER SERVICE IN LUBBOCK RECEIVED REPORTS OF A FUNNEL CLOUD NEAR PLAINVIEW. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS DEVELOPING IN THIS VICINITY AND ALSO ACROSS THE WESTERN SOUTH PLAINS. A UPPER LEVEL LOW PRESSURE SYSTEM WITH VERY COLD AIR ALOFT IS MOVING ACROSS WEST TEXAS THIS AFTERNOON...CREATING CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. FUNNEL CLOUDS MAY BE OBSERVED WITH THIS THUNDERSTORM ACTIVITY AS IT DEVELOPS AND MOVES EAST ACROSS THE AREA. THESE FUNNEL CLOUDS...ON RARE OCCASION...MAY BRIEFLY REACH THE GROUND AND BECOME A WEAK TORNADO WITH WINDS GENERALLY UNDER 60 MPH THAT CAN DAMAGE LIGHTWEIGHT STRUCTURES...CARPORTS...AND AWNINGS...COMPARABLE TO A STRONG DUST DEVIL. IF YOU OBSERVE A FUNNEL CLOUD...SEEK SHELTER INDOORS. LOCAL OFFICIALS ARE URGED TO RELAY REPORTS OF FUNNEL CLOUDS TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
Special weather statement, Apr 17, 12:58 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1258 PM CDT TUE APR 17 2007 TXZ034-035-040-041-171900- LUBBOCK TX-HOCKLEY TX-LYNN TX-TERRY TX- 1258 PM CDT TUE APR 17 2007 ...STRONG THUNDERSTORM ACROSS TERRY...LYNN...HOCKLEY AND LUBBOCK COUNTIES... AT 1256 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A BROKEN LINE OF STRONG THUNDERSTORMS OVER EASTERN TERRY AND HOCKLEY COUNTIES. THESE STORMS ARE MOVING EAST AT 20 MPH...AND WILL BEGIN TO IMPACT LUBBOCK AND LYNN COUNTIES BY 130 PM...AND MAY PERSIST THROUGH AT LEAST 2 PM. SMALL HAIL WILL BE LIKELY WITH THESE STORMS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 17, 1:15 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 115 PM CDT TUE APR 17 2007 TXZ022>024-028>031-034>037-040>043-171930- CASTRO TX-SWISHER TX-BRISCOE TX-MOTLEY TX-FLOYD TX-HALE TX-LAMB TX- DICKENS TX-CROSBY TX-LUBBOCK TX-HOCKLEY TX-KENT TX-GARZA TX-LYNN TX- TERRY TX- 115 PM CDT TUE APR 17 2007 ...A FEW FUNNEL CLOUDS MAY BE VISIBLE ACROSS THE CENTRAL SOUTH PLAINS...LOW ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE THIS AFTERNOON... AT 1 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A BROKEN LINE OF STRONG THUNDERSTORMS ACROSS THE CENTRAL SOUTH PLAINS...MOVING EAST AT 20 MPH. REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED FROM SOME OF THE THUNDERSTORM ACTIVITY TODAY. A UPPER LEVEL LOW PRESSURE SYSTEM WITH VERY COLD AIR ALOFT IS MOVING ACROSS WEST TEXAS...CREATING CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. AS THE STORMS MOVE EAST ACROSS THE AREA THIS AFTERNOON...THEY MAY PRODUCE ADDITIONAL FUNNEL CLOUDS. IF A FUNNEL CLOUD IS OBSERVED...YOU SHOULD MOVE TO A SAFE LOCATION SUCH AS A REINFORCED BUILDING. THESE FUNNEL CLOUDS WILL BE SHORT-LIVED BUT COULD BE CAPABLE OF PRODUCING MINOR DAMAGE AND FLYING DEBRIS IF THEY TOUCH THE GROUND. CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS THROUGH THE AFTERNOON.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:21 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 39 min |
| Apr 17, 2:01 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 44 min |
| Apr 17, 2:03 PM CDT | Tornado Warning | LUB | Hale | 27 min |
| Apr 17, 2:21 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 34 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.